Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2014, 4:40 PM CDT for 7 counties in Missouri. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2014, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 24, 2014, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:54 PM CDT | TSTM WND DMG | Owensville, MO | TREE DOWN. |
| Apr 24, 4:55 PM CDT | TSTM WND GST 42 | Vandalia, MO | MISSOURI MESONET. |
| Apr 24, 5:23 PM CDT | TSTM WND DMG | Troy, MO | *** 1 INJ *** GARAGE ROOF BLOWN COMPLETELY OFF A HOME. GARAGE DOOR WAS EVIDENTLY OPEN AT THE TIME THE BURST OF STRONG WINDS HIT. |
| Apr 24, 5:23 PM CDT | TSTM WND DMG | Troy, MO | GARAGE ROOF BLOWN COMPLETELY OFF. |
| Apr 24, 5:25 PM CDT | TSTM WND DMG | 5 S Troy, MO | POWER LINES DOWN ON HIGHWAY U SOUTH OF TROY. |
| Apr 24, 5:39 PM CDT | TSTM WND GST 45 | 1 Ssw Dutzow, MO | |
| Apr 24, 5:40 PM CDT | TSTM WND GST 43 | Marthasville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS53 KLSX 242140
SVRLSX
MOC007-071-073-113-139-163-219-242230-
/O.NEW.KLSX.SV.W.0053.140424T2140Z-140424T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT THU APR 24 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
WESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 438 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LADDONIA TO MINEOLA TO 8 MILES WEST OF HERMANN TO
BELLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTGOMERY CITY...HERMANN...VANDALIA...OWENSVILLE...NEW HAVEN...
WARRENTON...WRIGHT CITY...SULLIVAN...TROY...WASHINGTON...UNION...
ST. CLAIR...BLAND...FARBER...BIG SPRING...NEW FLORENCE...SWISS...
BUELL...DRAKE AND BELLFLOWER.
THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE...GRAHAM CAVE STATE
PARK AND MERAMEC STATE PARK.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 170 TO EXIT 200.
INTERSTATE 44 FROM EXIT 225 TO EXIT 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3906 9163 3932 9165 3934 9104 3892 9096
3821 9098 3821 9153 3816 9154 3815 9165
TIME...MOT...LOC 2140Z 271DEG 39KT 3929 9165 3892 9154
3867 9156 3830 9171
HAIL...<.75IN
WIND...60MPH
$$
BRITT2 follow-up statements
967
WWUS53 KLSX 242208
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT THU APR 24 2014
MOC007-242218-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-140424T2230Z/
AUDRAIN MO-
508 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3834 9165 3898 9139 3932 9144 3934 9104
3892 9096 3821 9098 3821 9153 3816 9154
3815 9164
TIME...MOT...LOC 2208Z 271DEG 39KT 3931 9129 3899 9123
3864 9129 3824 9141
$$
MOC071-073-113-139-163-219-242230-
/O.CON.KLSX.SV.W.0053.000000T0000Z-140424T2230Z/
FRANKLIN MO-GASCONADE MO-LINCOLN MO-MONTGOMERY MO-PIKE MO-WARREN MO-
508 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARREN...
MONTGOMERY...WESTERN LINCOLN...GASCONADE AND WESTERN FRANKLIN
COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE COUNTY IN
NORTHEAST MISSOURI UNTIL 530 PM CDT...
AT 504 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CURRYVILLE TO BELLFLOWER TO 6 MILES SOUTHEAST OF
HERMANN TO 7 MILES SOUTH OF OWENSVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...WARRENTON...WRIGHT CITY...SULLIVAN...TROY...WASHINGTON...
UNION...ST. CLAIR...GERALD...HAWK POINT...TRELOAR...TRUESDALE...
BEAUFORT...DAVIS...MARTHASVILLE...DUTZOW...OLNEY...ASHLEY...ST.
CLEMENT AND JAPAN.
THIS WARNING INCLUDES DEUTSCHHEIM HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 179 TO EXIT 200.
INTERSTATE 44 FROM EXIT 225 TO EXIT 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 9165 3898 9139 3932 9144 3934 9104
3892 9096 3821 9098 3821 9153 3816 9154
3815 9164
TIME...MOT...LOC 2208Z 271DEG 39KT 3931 9129 3899 9123
3864 9129 3824 9141
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BRITT498
WWUS53 KLSX 242230
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT THU APR 24 2014
MOC071-073-113-139-163-219-242235-
/O.EXP.KLSX.SV.W.0053.000000T0000Z-140424T2230Z/
FRANKLIN MO-GASCONADE MO-LINCOLN MO-MONTGOMERY MO-PIKE MO-WARREN MO-
530 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR WARREN...MONTGOMERY...WESTERN
LINCOLN...GASCONADE AND WESTERN FRANKLIN COUNTIES IN EAST CENTRAL
MISSOURI...AND SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI WILL
EXPIRE AT 530 PM CDT...
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS OF
WARREN...MONTGOMERY...LINCOLN...FRANKLIN AND PIKE COUNTIES UNTIL 6
PM.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3834 9165 3898 9139 3932 9144 3934 9104
3892 9096 3821 9098 3821 9153 3816 9154
3815 9164
TIME...MOT...LOC 2225Z 271DEG 39KT 3931 9105 3899 9099
3864 9105 3824 9118
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:48 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 24, 3:48 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT Thu Apr 24 2014 .SHORT TERM: (Through Late Tonight) Issued at 234 PM CDT Thu Apr 24 2014 (Tonight) Main focus through tonight will be cold front and associated risk for showers and thunderstorms. Degree of instability is still a concern and a source of uncertainty. Dewpoints have really struggled to climb so far today due to persistent southeasterly surface flow. Winds are expected to veer to the south/southwest as a subtle warm front lifts north to near the I-70 corridor by 0000 UTC this evening. This should allow sfc dewpoints to at least climb into the 50s across the southern half of the area. That being said...instability is likely to be on the marginal side for severe thunderstorms...on the order of several hundred J/kg. Wind shear will be supportive however of organized convection over the southern CWA with 40+ knots of 0-6 km shear just downstream of approaching shortwave trough. Regardless of the severity of storms tonight...believe widespread showers and thunderstorms will affect the entire CWA due to very strong forcing for ascent aloft via DCPVA ahead of vort max and jet coupling. This strong upper-level support may help overcome the lack of instability and may lead to more strong/severe storms with damaging straight-line winds being the primary threat. Frontal timing and associated ending to precipitation is even more delayed than this time yesterday...with frontal timing just after 0000 UTC likely along the Mississippi River including the St. Louis metropolitan area and around 0400 UTC for KSLO/K3LF. Skies will quickly clear overnight tonight with northwesterly winds gradually lightening up a bit. Look for lows in the 40s to near 50 degrees across the area and went with a consensus of guidance for mins tonight. Gosselin .LONG TERM: (Friday through Next Thursday) Issued at 240 PM CDT Thu Apr 24 2014 With sfc ridge building into the region on Fri, have continued warm trend aoa MOS thru Sat. Mdls remain in relatively good agreement regarding the system approaching the area on Sun into Mon. A lot can change by Sun and will not focus much on details, but Sun and/or Mon will have a potential for svr wx. Timing differs among mdl guidance, but GFS suggests main threat will be Sun, while the ECMWF suggests the threat continuing into Mon. For Tues and beyond, large upper low will remain anchored over the region thru much of the week. Will need to keep an eye on temps during this time as going forecast may be too cold. While this period shud be cooler, expect cloud to become bkn during the morning and into afternoon allowing low topped convection to occur. For now, will trend near a guidance compromise. Tilly && .AVIATION: (For the 18z TAFs through 18z Friday Afternoon) Issued at 1216 PM CDT Thu Apr 24 2014 Round of pre-frontal precpitation beginning to affect KCOU and should also affect KUIN with shra/embedded thunder possible. Ceilings/visibilities may dip down into MVFR category early this afternoon. Frontal timing a bit slower than earlier forecast...around 2100 UTC at KCOU...2300 UTC at KUIN...and 0000-0200 UTC at metro TAF sites. More instability as you head south...but round of thunderstorms expected at terminals with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday. Specifics for KSTL: Round of pre-frontal is expected to weaken as it heads east toward terminal so uncertain whether or not some light rain showers will affect the site. Frontal timing a bit slower than earlier forecast...around 0100 UTC. More instability as you head south...but round of thunderstorms expected at terminal with brief periods of IFR visbys in heavy rain possible. Showers are expected to linger behind front for a few hours. Winds will shift to the northwest behind front with brief gusts along/just behind front from 25-30 knots. Skies will quickly clear out overnight tonight with winds backing to the west/southwest Friday afternoon. Gosselin && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 51 78 56 83 / 100 0 5 10 Quincy 46 76 52 78 / 100 0 10 10 Columbia 45 78 53 81 / 80 0 10 30 Jefferson City 47 79 53 82 / 90 0 10 30 Salem 50 76 52 80 / 80 0 5 5 Farmington 49 77 53 81 / 90 0 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 24, 3:50 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU APR 24 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE...PRIMARILY ALONG AND SOUTH OF THE I-70 CORRIDOR IN MISSOURI AND ALONG AND SOUTH OF I- 64 IN ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF 1 INCH WILL ALSO BE POSSIBLE... ALTHOUGH LESS OF A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY ACROSS PARTS OF CENTRAL MISSOURI. THE CHANCE FOR THUNDERSTORMS CONTINUES SATURDAY NIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 24, 4:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
04/24/2014 M63 MPH BOONE MO ASOS
&&
MILLERLocal storm report, Apr 24, 4:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
04/24/2014 M63 MPH BOONE MO ASOS
&&
CORRECTED EVENT TIME
MILLERLocal storm report, Apr 24, 4:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG FULTON 38.85N 91.95W
04/24/2014 CALLAWAY MO LAW ENFORCEMENT
LARGE SPRUCE TREE BLOWN DOWN.
&&
MILLERLocal storm report, Apr 24, 4:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG NEW BLOOMFIELD 38.72N 92.09W
04/24/2014 CALLAWAY MO TRAINED SPOTTER
TEN INCH DIAMETER TREE LIMB BLOWN DOWN.
&&
MILLERLocal storm report, Apr 24, 4:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG FULTON 38.85N 91.95W
04/24/2014 CALLAWAY MO LAW ENFORCEMENT
LARGE SPRUCE TREE BLOWN DOWN. SHINGLES BLOWN OFF OF
ROOFS.
&&
CORRECTED REMARKS
MILLERLocal storm report, Apr 24, 4:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST WILLIAMSBURG 38.92N 91.70W
04/24/2014 M50 MPH CALLAWAY MO MESONET
MISSOURI MESONET.
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Montgomery and 1 more | 39 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Montgomery, Pike, Ralls, Saint Charles and 1 more | 42 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.